Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 195, NWS St. Louis, MO

August 10, 2025Saint Charles County, Saint Louis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 10, 2025, 2:11 PM CDT for Saint Charles County, Saint Louis County, Missouri. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2025, 2:11 PM CDT (19:11 UTC)
Expired
Aug 10, 2025, 2:28 PM CDT
In force
17 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.0 in
Wind
60.0 mph

Counties Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 11 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:54 PM CDT, 1 hour 17 minutes earlier. Its key messages:

  • Typical hot and humid August weather will continue into the work week.
  • Showers and thunderstorms will continue to be possible across much of the area today at least through Wednesday. Locally heavy rainfall will be possible with these storms, particularly across parts of northeast Missouri and west central Illinois where a Flood Watch is in effect.
Area forecast discussion, Aug 10, 12:54 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1254 PM CDT Sun Aug 10 2025

.KEY MESSAGES...

- Typical hot and humid August weather will continue into the work
  week.

- Showers and thunderstorms will continue to be possible across
  much of the area today at least through Wednesday. Locally heavy
  rainfall will be possible with these storms, particularly across
  parts of northeast Missouri and west central Illinois where a
  Flood Watch is in effect.

&&

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 424 AM CDT Sun Aug 10 2025

A broad trough of low pressure over the Great Plains is pushing a
cold front slowly through the central Plains and Midwest.  The front
will continue moving slowly southeast through Monday as waves of
convection develop along it. Still think the position of the
effective front will be determined mostly by convection through
Monday as the mid-upper level trough moves very little.  The primary
concern with this slow-moving front is still the heavy rain and
flooding threat, particularly if subsequent waves of thunderstorms
move over the same locations.  Ensemble mean precipitable water
values range from 1.5 to 2+ inches now, with the highest amounts
across northeast Missouri and west central Illinois, and warm cloud
depths are between 12-14kft.  With these conditions in mind, heavy
rainfall is certainly possible, so the Flood Watch will remain in
effect.  However, the deterministic RAP and GFS show only weak
synoptic forcing for heavy rain with the low level jet never
exceeding 20-25kts through the period.  Considered expanding the
watch farther south to encompass parts of central Missouri, but my
confidence in where the heaviest rain will fall is low due to the
weak forcing. Therefore I think the watch is where it needs to be,
across northeast Missouri into west central Illinois since these
areas will be closest to the front and will have the highest P-Wat
values.

In addition to the heavy rain threat, there will continue to be a
threat for strong to severe storms today and tonight.  Short range
deterministic guidance shows between 3500-4000 J/Kg MLCAPE building
from west central Illinois southwest into west central Missouri in
the vicinity of the front.  Deep layer shear isn't particularly
strong at 25-30kts, but with that much instability some strong to
severe wind gusts are possible.  Threat for severe storms looks
lower on Monday as instability won't be as high and shear will be
weaker.

Carney

&&

.LONG TERM...  (Monday Night through Saturday)
Issued at 424 AM CDT Sun Aug 10 2025

The trough over the Plains moves slowly east and attenuates as it
pushes through the Mississippi Valley and farther into the Eastern
U.S.  The chance for mainly afternoon and evening thunderstorms will
continue across the area at least through Wednesday or Thursday as
the trough moves across the Mississippi Valley.  Movement of the
surface front looks like it will continue to be primarily controlled
by convective outflow since the mid-upper level trough will be
attenuating as it moves east.  The past several runs of the models
have been showing that the trough will leave a trailing piece of
vorticity over the Plains as shifts east.  This vortmax drifts
northeast across Missouri and Illinois late in the period, and could
bring more rain to the region as it passes. However there isn't a
lot of agreement in either the speed or strength of the vorticity as
it moves across the area, and this uncertainty leads to a wide range
of possibilities for afternoon convection, and therefore in
afternoon temperatures.  This is borne out in ensemble guidance
where the interquartile range of temperatures is as much as 8-9
degrees in some locations late in the week.  With that said, the
most likely scenario is for typical mid August weather with highs in
the upper 80s to low and mid 90s and a continuing chance for
afternoon and evening thunderstorms.

Carney

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1242 PM CDT Sun Aug 10 2025

There will be a chance for showers and thunderstorms throughout
the period at the terminals. The most likely time will be
between 19-22Z at UIN, 18-21Z and 09-12Z at COU/JEF, and through
19Z this afternoon at the STL area terminals. Any of the heavier
showers and thunderstorms will be capable producing MVFR/possible
IFR ceilings and visibilities and possible winds gusts over 35
knots. Winds will generally be out of the south at 10 knots or
less outside of thunderstorms.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Monday afternoon for Knox MO-Lewis MO-Marion
     MO-Shelby MO.

IL...Flood Watch through Monday afternoon for Adams IL.

&&

WFO LSX
Hazardous weather outlook, Aug 10, 4:26 AM CDT, 9 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
426 AM CDT Sun Aug 10 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-110930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
426 AM CDT Sun Aug 10 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance for showers and thunderstorms across much of the
area today and tonight. The storms will be capable of producing
locally heavy rainfall, particularly across northeast Missouri and
west central Illinois where a Flood Watch remains in effect.
Additionally, some of the storms may be strong to severe, and
capable of producing wind gusts of 50 to 60 mph.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The chance for thunderstorms continues at least through next Friday.
Locally heavy rainfall will continue to be possible across northeast
Missouri and west central Illinois Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:15 PM CDTSevere Thunderstorm WarningLSXLewis, Marion30 min
Aug 9, 7:41 PM CDTTornado WarningLSXLewis14 min
Aug 10, 12:59 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade31 min
Aug 10, 2:44 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson, Saint Louis, Washington3 hr
Aug 10, 3:09 PM CDTAreal Flood AdvisoryLSXCity of Saint Louis2 hr
Aug 9, 7:26 PM CDTSevere Thunderstorm WarningLSXAdams35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.